Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Congested nose, yellowish, dryness and itching. Been taking Flumist nasal Spray. Will it harm mucus glands?

Hi Doctor

I have been taking Flomist nasal Spray for almost four years, not every Day, but on and off. I Must use it quite often, because my nose is congested most of the time (mostly clear slime, sometimes yellowish)

I am a bit concerned about my nose, because I think it doesn't work properly anymore. My nose feels dry and itchy, especially during the night, and that's why I always have to use a nasal cream to keep it most and comfortable.

My question: I am not sure whether to continue with Flomist or any other cortison nasal spray. Does It harm the mucus glands? I think there are not working properly? Should I stop taking Flomist? I think I would have to continue all my life. Maybe it's a chronic issue...

Thank you for your quick response.

Cheers,

Sally
Asked On : Mon, 14 Oct 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
ENT Specialist 's  Response
You can take long term flomist spray and dryness and itching can be side effects. Please discontinue it for some time in between and nasal mucosa returns to normal. You can also use in between saline nasal sprays especially hypertonic saline nasal sprays. If you are taking it for allergic rhinitis, you can use azelastine nasal spray in stead of flonist. Congestion can be relieved by coblation assisted channelling of inferior turbinates. Regards
Answered: Mon, 14 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor